MAUDE Adverse Event Report: LIVANOVA DEUTSCHLAND ESSENZ; CONSOLE, HEART-LUNG MACHINE, CARDIOPULMONARY BYPASS

LIVANOVA DEUTSCHLAND ESSENZ; CONSOLE, HEART-LUNG MACHINE, CARDIOPULMONARY BYPASS
Model Number 10-95-00
Medical Device Problem Code Pumping Problem (3016)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/02/2024
Type of Reportable Event Malfunction
Event or Problem Description
Livanova deutschland received a report that roller pump 85 displayed an alarm pump defective during a procedure.Medical team replaced the cardioplegia crystal pump.There is no report of any patient injury.Customer: (b)(6).
 
Additional Manufacturer Narrative
A.1.-a.5.Patient information were not provided.H11: livanova deutschland manufactures the essenz roller pump.A livanova field service representative was dispatched to the facility to investigate the device.The defective pump error came up on the cpl-c pump.This is a known software problem.The complained pump was checked and the issue could not be duplicate.Serial read out (real time device parameters and setting recording file) of the pump was collected and has been investigated the log analysis was not successful since the files weren't pulled out correctly, so the error code associated to the "pump defective" message cannot be confirmed.If any additional information pertinent to the reported event is received, it will be provided in a supplemental report.
 
Additional Manufacturer Narrative
Complaints database analysis revealed no similar event since unit installation in 2023 and no adverse and concerning trends about the reported failure mode have been triggered by periodical complaints statistical analysis.Based on the current level of information the root cause cannot be identified, however, it cannot be ruled out that the most likely root cause is related to sw exception not correctly handled by the control unit.The risk is in the acceptable region.No specific action was currently deemed necessary.Livanova will keep monitoring the market.

Brand Name
ESSENZ
Common Device Name
CONSOLE, HEART-LUNG MACHINE, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
LIVANOVA DEUTSCHLAND
lindberghstrasse 25
munich
Manufacturer (Section G)
LIVANOVA DEUTSCHLAND
lindberghstrasse 25
munich 80939
GM   80939
Manufacturer Contact
enrico greco
14401 w. 65th way
arvada, CO 80004
MDR Report Key20578102
Report Number9611109-2024-00517
Device Sequence Number8003216
Product Code DTQ
UDI-Device Identifier04033817903086
UDI-Public(01)04033817903086(11)230913
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K232291
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Initial Reporter Occupation Other
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 01/29/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Model Number10-95-00
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/02/2024
Supplement Date Received by Manufacturer12/31/2024
Initial Report FDA Received Date10/31/2024
Supplement Report FDA Received Date01/29/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/13/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown